Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 236, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Oct 4, 2000, 6:31 PM EDT for Lancaster County, Lebanon County, Pennsylvania. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 4, 2000, 6:31 PM EDT (22:31 UTC)
- Expired
- Oct 4, 2000, 7:30 PM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Lancaster County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 161 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 7:15 PM EDT | Hail 1.25 | Lebanon, PA | Hail fell across the area and trees & wires were down. |
| Oct 4, 7:35 PM EDT | Hail 0.88 | Schaefferstown, PA | Dime to nickel size hail fell in Schaefferstown and Richland. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 042235 SVRCTP PAC071-075-042330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 631 PM EDT WED OCT 4 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEBANON COUNTY. LANCASTER COUNTY. * UNTIL 730 PM EDT. * AT 622 PM EDT...A SEVERE THUNDERSTORM WAS PRODUCING LARGE HAIL IN THE TOWN OF LEBANON. THIS STORM IS MOVING SOUTHEAST AT 35 MPH AND WILL AFFECT SOUTHERN LEBANON AND NORTHERN LANCASTER COUNTIES. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRICKERVILLE AT 640 PM. ROTHSVILLE AT 645 PM. AKRON AND DENVER AT 650 PM. ADAMSTOWN AT 655 PM. NEW HOLLAND AND TERRE HILL AT 700 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4043 7638 4027 7653 4000 7598 4015 7589 &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:25 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Oct 4, 3:25 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 PM EDT WED OCT 4 2000 INITIAL COLD FRNT IS WORKING IT WAY ACROSS THE COMMONWEALTH ATTM. MODELS CONTINUE TO ADVERTISE...AS THEY HAVE FOR THE LAST SEVERAL DAYS...THAT IT WILL STALL...AWAITING THE ARRIVAL OF THE NEXT SHORTWAVE. TRACK OF THIS NEXT SFC LOW/SHORT WAVE CONTINUES TO LOOK ON A SIMILAR PATH AS TODAY/S WAVE...AND WILL PLACE BULK OF THE PCPN OVER NWRN PA. PCPN SHOULD ARRIVE AROUND DAYBREAK IN THE WEST AND THEN INTO THE NE BY LATE MORN. THE MORN SHOULD BE DRY OVER THE SE WITH SCT SHOWER ACTIVITY SPREADING ACROSS DURING THE AFTN. PCPN SHOULD BE MORE WIDESPREAD WITH THIS STRONGER WAVE AND LAST THROUGH THUR NIGHT MOST AREAS. FRIDAY WILL TURN COLDER FROM NW TO SE AS AN EVEN STRONGER COLD FRNT PUSHES THROUGH THE REGION. IT HOWEVER WILL BE LIMITED IN MOISTURE ON THE HEELS OF THURSDAY FRNTL SYSTEM. EXTENDED... CONTINUES TO LOOK COLD A5ND SHOWERY...WITH SNOW SHWRS IN THE NW...ALL THREE DAYS AS UPR LOW/TROF LINGERS OVER WRN NY STATE THROUGH MONDAY. .CTP...NONE. GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 5:10 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 50 min |
| Oct 4, 5:53 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 52 min |
| Oct 4, 8:11 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 64 min |
| Oct 4, 8:44 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 31 min |
| Oct 4, 8:54 AM EDT | Severe Thunderstorm Warning | CTP | Elk | 36 min |
| Oct 4, 9:00 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 45 min |
| Oct 4, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Schuylkill | 53 min |
| Oct 4, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 53 min |
| Oct 4, 5:27 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 63 min |
| Oct 4, 7:24 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.